I had Radiesse injected into my acne scars on April 18th 2013. Immediately following the injections I had some swelling. The next day I started seeing some redness. By the 3rd day, my entire right cheek was red like a deep red bruise. I called the med spa where it was done and they told me to take Arnica, Bromelain and Benadryl. It is now been 11 days and no change. The plastic surgeon is saying they have never seen this b4. They told me to cover with makeup. I am scared this is permanent.
Dark Red Marks After Radiesse Injections? (photo)
Doctor Answers (2)
Radiesse Injections Side Effects
It is completely normal to experience bruising and redness after Radiesse injections. Everyone's body responds differently to these treatments, thus some may have a more adverse initial response. I've seen patients with bruising and swelling that lasted more than 2 weeks from Radiesse injections. Most of the swelling should resolve by the 6th week. You may have a hypersensitivity to the treatment (which is rare).
Something else to consider (and ask your doctor) is whether Xylocaine was mixed in with the Radiesse to numb the pain. Some patients experience an allergic reaction to this drug.
Web reference: http://www.finetouchdermatology.com/los-angeles-radiesse/
Radiesse injections for acne scarring
Radiesse can cause worse bruising that other fillers because it needs to be injected very deeply. I don't recommend it be used in shallow areas. Because there are no pre-photos, I can only assume where it was injected and how deeply. I would therefore assume you have shallow bruising that can persist for a few weeks. If it feels hard or sore or anything else, I would be evaluated in person. But if it's just the coloring, that should resolve with time.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.